Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 35, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Oct 23, 2022, 2:06 AM MDT for 32 counties in North Dakota. It took effect at Oct 24, 2022, 12:00 AM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Oct 23, 2022, 2:06 AM MDT (08:06 UTC)
- In effect from
- Oct 24, 2022, 12:00 AM MDT
- Expired
- Oct 24, 2022, 4:30 PM MDT
- In force
- 17 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS73 KBIS 230806 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 306 AM CDT Sun Oct 23 2022 NDZ003-010>012-019>022-034>036-042-045>047-050-231615- /O.NEW.KBIS.WI.Y.0035.221024T0600Z-221024T2100Z/ Renville-Mountrail-Ward-McHenry-Mercer-Oliver-McLean-Sheridan- Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- Including the cities of Ashley, Wilton, Goodrich, Glenburn, Minot, Parshall, Center, Solen, Hazen, Stanley, Garrison, Napoleon, New Town, Towner, Carson, Linton, Underwood, Washburn, Wishek, Velva, Beulah, Selfridge, New Leipzig, Elgin, Turtle Lake, Bismarck, Steele, Sherwood, Drake, Gackle, Mandan, Fort Yates, Strasburg, Mohall, Tappen, and Mcclusky 306 AM CDT Sun Oct 23 2022 /206 AM MDT Sun Oct 23 2022/ ...WIND ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 4 PM CDT /3 PM MDT/ MONDAY... * WHAT...Northwest winds to 30 mph with gusts up to 45 mph expected. * WHERE...Much of central North Dakota. * WHEN...From 1 AM CDT /Midnight MDT/ to 4 PM CDT /3 PM MDT/ Monday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
8 follow-up statements
436 WWUS73 KBIS 231009 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 509 AM CDT Sun Oct 23 2022 NDZ003-010>012-019>022-034>036-042-045>047-050-231815- /O.CON.KBIS.WI.Y.0035.221024T0600Z-221024T2100Z/ Renville-Mountrail-Ward-McHenry-Mercer-Oliver-McLean-Sheridan- Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- Including the cities of Ashley, Wilton, Goodrich, Glenburn, Minot, Parshall, Center, Solen, Hazen, Stanley, Garrison, Napoleon, New Town, Towner, Carson, Linton, Underwood, Washburn, Wishek, Velva, Beulah, Selfridge, New Leipzig, Elgin, Turtle Lake, Bismarck, Steele, Sherwood, Drake, Gackle, Mandan, Fort Yates, Strasburg, Mohall, Tappen, and Mcclusky 509 AM CDT Sun Oct 23 2022 /409 AM MDT Sun Oct 23 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 4 PM CDT /3 PM MDT/ MONDAY... * WHAT...Northwest winds to 30 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota. * WHEN...From 1 AM CDT /Midnight MDT/ to 4 PM CDT /3 PM MDT/ Monday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
563 WWUS73 KBIS 231515 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1015 AM CDT Sun Oct 23 2022 NDZ003-010>012-019>022-034>036-042-045>047-050-232315- /O.CON.KBIS.WI.Y.0035.221024T0600Z-221024T2100Z/ Renville-Mountrail-Ward-McHenry-Mercer-Oliver-McLean-Sheridan- Morton-Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- Including the cities of Towner, Glenburn, Parshall, Drake, Tappen, Mohall, Garrison, Washburn, New Leipzig, Sherwood, Solen, Center, Wishek, Steele, Goodrich, Mcclusky, Hazen, Carson, Velva, Napoleon, Beulah, Ashley, Fort Yates, Minot, Gackle, Strasburg, Turtle Lake, Underwood, Elgin, Mandan, Linton, New Town, Stanley, Bismarck, Selfridge, and Wilton 1015 AM CDT Sun Oct 23 2022 /915 AM MDT Sun Oct 23 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 4 PM CDT /3 PM MDT/ MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota. * WHEN...From 1 AM CDT /Midnight MDT/ to 4 PM CDT /3 PM MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
498 WWUS73 KBIS 231911 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 211 PM CDT Sun Oct 23 2022 NDZ004-005-013-023-025-037-048-051-240315- /O.EXB.KBIS.WI.Y.0035.221024T0600Z-221025T0000Z/ Bottineau-Rolette-Pierce-Wells-Foster-Stutsman-La Moure-Dickey- Including the cities of Ellendale, Rolette, Lamoure, Jamestown, Edgeley, Fessenden, St. John, Kulm, Carrington, Shell Valley, Bottineau, Rolla, Dunseith, Rugby, Oakes, and Harvey 211 PM CDT Sun Oct 23 2022 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota, including the James River Valley. * WHEN...From 1 AM to 7 PM CDT Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-017-018-031>033-040-041-043-044-240315- /O.EXB.KBIS.WI.Y.0035.221024T1800Z-221025T0000Z/ Divide-Burke-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark- Slope-Hettinger-Bowman-Adams- Including the cities of Bowman, Crosby, Watford City, Columbus, Dickinson, Beach, Portal, Mott, Hettinger, Halliday, Medora, Williston, Lignite, Killdeer, New England, Marmarth, Powers Lake, and Bowbells 211 PM CDT Sun Oct 23 2022 /111 PM MDT Sun Oct 23 2022/ ...WIND ADVISORY IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of western North Dakota. * WHEN...From 1 PM CDT /Noon MDT/ to 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003-011-012-019>022-034>036-042-045>047-050-240315- /O.EXT.KBIS.WI.Y.0035.221024T0600Z-221025T0000Z/ Renville-Ward-McHenry-Mercer-Oliver-McLean-Sheridan-Morton- Burleigh-Kidder-Grant-Sioux-Emmons-Logan-McIntosh- Including the cities of Towner, Glenburn, Drake, Tappen, Mohall, Garrison, Washburn, New Leipzig, Sherwood, Solen, Center, Wishek, Steele, Goodrich, Hazen, Mcclusky, Carson, Velva, Napoleon, Beulah, Ashley, Fort Yates, Minot, Gackle, Strasburg, Turtle Lake, Underwood, Elgin, Mandan, Linton, Bismarck, Selfridge, and Wilton 211 PM CDT Sun Oct 23 2022 /111 PM MDT Sun Oct 23 2022/ ...WIND ADVISORY NOW IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Much of central North Dakota. * WHEN...From 1 AM CDT /Midnight MDT/ to 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ010-240315- /O.EXT.KBIS.WI.Y.0035.221024T1800Z-221025T0000Z/ Mountrail- Including the cities of New Town, Stanley, and Parshall 211 PM CDT Sun Oct 23 2022 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM TO 7 PM CDT MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Mountrail County. * WHEN...From 1 PM to 7 PM CDT Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
630 WWUS73 KBIS 240401 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1101 PM CDT Sun Oct 23 2022 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-241215- /O.CON.KBIS.WI.Y.0035.221024T0600Z-221025T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Steele, Napoleon, Fort Yates, Harvey, Center, Velva, Fessenden, Sherwood, Ashley, Linton, Towner, St. John, Bottineau, New Leipzig, Selfridge, Jamestown, Goodrich, Ellendale, Underwood, Mcclusky, Mandan, Mohall, Edgeley, Dunseith, Washburn, Shell Valley, Bismarck, Kulm, Hazen, Wilton, Minot, Rolette, Turtle Lake, Rugby, Strasburg, Carson, Lamoure, Tappen, Wishek, Garrison, Solen, Gackle, Drake, Glenburn, Elgin, Oakes, Beulah, and Rolla 1101 PM CDT Sun Oct 23 2022 /1001 PM MDT Sun Oct 23 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota including the James River Valley * WHEN...Until 7 PM CDT/6 PM MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-241215- /O.CON.KBIS.WI.Y.0035.221024T1800Z-221025T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Stanley, Killdeer, Portal, Powers Lake, Watford City, Columbus, Bowman, Williston, Bowbells, New England, Halliday, Beach, Parshall, Mott, Hettinger, Crosby, Medora, Lignite, New Town, Dickinson, and Marmarth 1101 PM CDT Sun Oct 23 2022 /1001 PM MDT Sun Oct 23 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ TO 7 PM CDT /6 PM MDT/ MONDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Western North Dakota * WHEN...From 1 PM CDT /Noon MDT/ to 7 PM CDT /6 PM MDT/ Monday. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
049 WWUS73 KBIS 241021 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 521 AM CDT Mon Oct 24 2022 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-241830- /O.CON.KBIS.WI.Y.0035.000000T0000Z-221025T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Lamoure, Linton, Shell Valley, Underwood, Drake, New Leipzig, Sherwood, Rugby, Steele, Glenburn, Carrington, Washburn, Gackle, Mohall, Mandan, Oakes, Turtle Lake, Center, Goodrich, Towner, Carson, Dunseith, Wishek, Jamestown, Hazen, Garrison, Wilton, Rolla, Mcclusky, Harvey, Edgeley, Rolette, Minot, Velva, Bottineau, Fessenden, Elgin, Napoleon, St. John, Ellendale, Fort Yates, Beulah, Ashley, Bismarck, Kulm, Tappen, Strasburg, Solen, and Selfridge 521 AM CDT Mon Oct 24 2022 /421 AM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota including the James River Valley * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-241830- /O.CON.KBIS.WI.Y.0035.221024T1800Z-221025T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of New England, Portal, Bowman, Bowbells, Dickinson, Williston, Stanley, Lignite, Crosby, Hettinger, Powers Lake, Parshall, Marmarth, New Town, Halliday, Mott, Beach, Killdeer, Columbus, Medora, and Watford City 521 AM CDT Mon Oct 24 2022 /421 AM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 7 PM CDT /6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Western North Dakota * WHEN...From 1 PM CDT /Noon MDT/ this afternoon to 7 PM CDT /6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
775 WWUS73 KBIS 241611 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1111 AM CDT Mon Oct 24 2022 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-250000- /O.CON.KBIS.WI.Y.0035.000000T0000Z-221025T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Mandan, Jamestown, Mohall, Wishek, Turtle Lake, Bottineau, Lamoure, Garrison, Ellendale, Shell Valley, Kulm, Velva, New Leipzig, Glenburn, Selfridge, Napoleon, Hazen, Gackle, Sherwood, Fort Yates, Rugby, Minot, Linton, Washburn, Steele, Elgin, Mcclusky, Ashley, Strasburg, Wilton, Dunseith, Fessenden, Rolette, Drake, Underwood, Tappen, Carson, Bismarck, Solen, Beulah, Rolla, Towner, Goodrich, Center, Harvey, St. John, Edgeley, Carrington, and Oakes 1111 AM CDT Mon Oct 24 2022 /1011 AM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota including the James River Valley * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-250000- /O.CON.KBIS.WI.Y.0035.221024T1800Z-221025T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Dickinson, Medora, Parshall, Killdeer, Beach, Watford City, Lignite, New England, Williston, Crosby, Stanley, Portal, New Town, Bowbells, Marmarth, Columbus, Mott, Powers Lake, Hettinger, Halliday, and Bowman 1111 AM CDT Mon Oct 24 2022 /1011 AM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Western North Dakota * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
458 WWUS73 KBIS 241909 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 209 PM CDT Mon Oct 24 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-250000- /O.CON.KBIS.WI.Y.0035.000000T0000Z-221025T0000Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Dickinson, Medora, Parshall, Killdeer, Beach, Watford City, Lignite, New England, Williston, Crosby, Stanley, Portal, New Town, Bowbells, Marmarth, Columbus, Mott, Powers Lake, Hettinger, Halliday, and Bowman 209 PM CDT Mon Oct 24 2022 /109 PM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-250000- /O.CON.KBIS.WI.Y.0035.000000T0000Z-221025T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Mandan, Jamestown, Mohall, Wishek, Turtle Lake, Bottineau, Lamoure, Garrison, Ellendale, Shell Valley, Kulm, Velva, New Leipzig, Glenburn, Selfridge, Napoleon, Hazen, Gackle, Sherwood, Fort Yates, Rugby, Minot, Linton, Washburn, Steele, Elgin, Mcclusky, Ashley, Strasburg, Wilton, Dunseith, Fessenden, Rolette, Drake, Underwood, Tappen, Carson, Bismarck, Solen, Beulah, Rolla, Towner, Goodrich, Center, Harvey, St. John, Edgeley, Carrington, and Oakes 209 PM CDT Mon Oct 24 2022 /109 PM MDT Mon Oct 24 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Central North Dakota including the James River Valley * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Objects left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
075 WWUS73 KBIS 242230 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 530 PM CDT Mon Oct 24 2022 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-242330- /O.CAN.KBIS.WI.Y.0035.000000T0000Z-221025T0000Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Jamestown, Tappen, Marmarth, Gackle, Lignite, Ellendale, Washburn, Elgin, Garrison, Turtle Lake, Oakes, Goodrich, Rolette, Center, St. John, Mcclusky, Carson, Bowman, Glenburn, Rolla, Underwood, Bowbells, Mohall, Drake, Watford City, Crosby, Fessenden, Shell Valley, Harvey, Dunseith, Beach, New Town, Beulah, Carrington, Sherwood, New England, Bismarck, Wilton, Mandan, Fort Yates, Bottineau, Stanley, Solen, Napoleon, Edgeley, New Leipzig, Linton, Towner, Rugby, Lamoure, Columbus, Minot, Hazen, Selfridge, Wishek, Kulm, Williston, Ashley, Dickinson, Portal, Strasburg, Parshall, Velva, Powers Lake, Killdeer, Medora, Hettinger, Mott, Steele, and Halliday 530 PM CDT Mon Oct 24 2022 /430 PM MDT Mon Oct 24 2022/ ...WIND ADVISORY IS CANCELLED... Gusty northwest winds will continue to decrease over the next few hours. Therefore, the wind advisory is cancelled for western and central North Dakota. $$ Heinert
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Oct 22, 11:40 PM MDT, 2 hours 26 minutes earlier.
Area forecast discussion, Oct 22, 11:40 PM MDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1240 AM CDT Sun Oct 23 2022 .UPDATE... Issued at 1232 AM CDT Sun Oct 23 2022 A few light radar echoes continue to be observed across portions of the west with most of the precipitation developing over eastern Montana. Still think we will continue to see a few light rain drops here and there across the northwest over the next few hours. No major changes were needed for this update. Just blended in the latest observations to the going forecast. UPDATE Issued at 908 PM CDT Sat Oct 22 2022 Light precipitation has been briefly observed in far northwestern ND from Fortuna to Crosby. Still expect light rain chances to continue in the far northwest through the night. Nevertheless, coverage may be a bit more limited tonight than previously thought, so reduced overall PoPs a bit based on latest radar and model trends. UPDATE Issued at 642 PM CDT Sat Oct 22 2022 Returns are gradually becoming more organized over far northwestern parts of the state. Although, any rain that may be falling is presently light in nature. Light rain chances should persist through the night in the far northwest before more organized and widespread precipitation chances begin entering from the west Sunday afternoon. && .SHORT TERM...(This Evening through Sunday) Issued at 255 PM CDT Sat Oct 22 2022 An upper level trough moving from the Pacific Northwest into the Northern Rockies this evening into Sunday will bring increasing chances of precipitation to western parts of the state, beginning in the far northwest this evening and spreading into southwest North Dakota by Sunday afternoon. Temperatures are likely to remain warm enough for the precipitation to fall as rain through Sunday afternoon. A warm moist air mass being advected poleward and wrapped around a developing low level cyclone will result in a stark contrast in high temperatures on Sunday, ranging from around 40 in the northwest to near 70 in the southern James River Valley. Breezy conditions can be expected, with northeast winds around 20 mph on Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 255 PM CDT Sat Oct 22 2022 A strong storm system will impact the region Sunday evening through Monday, bringing the first accumulating snow of the season to much of western North Dakota, and strong northwest winds across the whole state. There is great uncertainty in the exact location and values of the highest snowfall totals. A strong Colorado low will impact the Northern Plains late Sunday through Monday. Ensemble members appear clustered on a 980-990 mb MSLP low track from south central South Dakota Sunday evening to southeast Manitoba Monday morning, with the GEFS displaying a slightly quicker progression than the ECMWF ensemble. Strong synoptic scale forcing is expected to result in widespread precipitation developing from west to east across the state Sunday evening. Strong Q-vector convergence, low to mid level frontogenesis, and steep mid level lapse rates could promote locally heavy precipitation rates. In addition, enough elevated CAPE may be present for a few thunderstorms from south central into eastern North Dakota through Monday morning. Generally speaking, enough shear is present to support a marginal hail threat, but spatial and temporal confidence in this potential is low. A low level capping inversion should prevent other summer severe hazards from being a concern, despite the presence of strong surface vorticity. The biggest forecast challenge with this storm system is the thermal profile and its implications on precipitation types. Ensemble systems appear rather consistent in the thermal profile sufficiently cooling for a transition to snow as a dominant precipitation type from west to east Sunday evening through Monday morning, with a possible mixed hydrometeor phase transition zone. The questions that remain unanswered include 1) Exactly where will the heaviest snow fall and 2) How heavy will it be? The 12Z suite of CAMs would suggest that some parts of the region are likely to see in excess of 6 inches of snow, though not necessarily within the borders of North Dakota. The middle 50th percentile of NBM v4.1 snow accumulations across western North Dakota ranges from around 1 inch to as high as 7 inches. Global ensemble systems confirm a reasonable high end outcome of +6 inches, with probabilities for such (using a 10:1 snow-to-liquid ratio, which is likely a reasonable approximation for this event) as high as 30 percent in the ECMWF ensemble and 50 percent in the GEFS, again focused across western North Dakota (along and west of Highway 85). Interestingly though, these probabilities are in fact lower than previous ensemble iterations. Additionally, while it is true that western parts of the state have the highest probabilities of impactful snow accumulations, particularly in the northwest, a handful of CAMs simulate pockets of convectively- enhanced snow accumulations across central North Dakota. But this is a low probability outcome that would require a cooler thermal profile than ensemble consensus is advertising. From an impacts standpoint, the biggest concern is for heavy snowfall rates causing significant visibility restrictions and snow to accumulate on roadways. Confidence is increasing that the worst conditions will occur somewhere in western North Dakota sometime between Sunday evening and Monday morning, but finer details still carry a great amount of uncertainty. A Special Weather Statement has been issued highlight the concerns for this early season event. Not yet discussed is the wind aspect of this event, which unsurprisingly carries greater confidence than all other aspects. Sustained northwest winds as high as 30 mph with gusts near 50 mph seem to be a reasonable expectation. These values align with the 90th percentile of NBM guidance, which tends to verify better for gradient driven winds. The strong winds, which are likely to peak in intensity Monday morning, are not expected to result in blowing snow due to the heavy wet nature of the snow and warmer ground temperatures. Ensemble mean height and vorticity fields show a couple shortwave passages following the departing low, one on Tuesday and another Thursday into Friday. These waves appear much weaker and presently carry low (less than 30 percent) chances for precipitation. Temperature anomalies do not display a strong signal for either above or below normal temperatures. The NBM maintains highs generally in the 40s and 50s, and lows in the 20s and 30s from Tuesday into next weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday Night) Issued at 1232 AM CDT Sun Oct 23 2022 MVFR to IFR stratus will continue to impact much of the north and portions of the west tonight through Sunday morning. A few light rain showers will also be possible tonight over the northwest. Precipitation chances will increase from west to east through the day on Sunday, with widespread rain and more stratus likely towards the end of the period. A thunderstorm or two will even be possible late Sunday across the central and east, but high uncertainty remains about exact locations at this time. This system will also bring breezy to windy conditions, especially late Sunday with winds mainly out of the north or northwest. Snow may start to mix in across the northwest Sunday night. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...ZH SHORT TERM...Hollan LONG TERM...Hollan AVIATION...ZH
Hazardous weather outlook, Oct 22, 11:42 PM MDT, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1242 AM CDT Sun Oct 23 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-240545- Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- 1242 AM CDT Sun Oct 23 2022 /1142 PM MDT Sat Oct 22 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snow is likely Sunday evening through Monday. Most areas across western North Dakota can expect around 1 to 4 inches of snow, but some locally higher amounts are possible. Strong northwest winds are also possible Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ003>005-011>013-019>023-034>036-042-045-046-240545- Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Morton-Burleigh-Kidder-Grant-Sioux-Emmons- 1242 AM CDT Sun Oct 23 2022 /1142 PM MDT Sat Oct 22 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota and south central North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Accumulating snow is possible Sunday night through Monday. Most areas across central North Dakota can expect a trace to 2 inches of snow, but some locally higher amounts are possible. Strong northwest winds are also possible Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ025-037-047-048-050-051-240545- Foster-Stutsman-Logan-La Moure-McIntosh-Dickey- 1242 AM CDT Sun Oct 23 2022 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday Strong northwest winds are possible Sunday night and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 2:05 AM MDT | Winter Weather Advisory | BIS | Adams, Billings, Bowman, Burke, Divide, Dunn and 7 more | 34 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.